Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 166, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 16, 1994, 11:54 PM CDT for Russell County, Kansas. It was in force for 66 min.
The area
The counties it named.
The facts
- Issued
- Jul 16, 1994, 11:54 PM CDT (04:54 UTC)
- Expired
- Jul 17, 1994, 1:00 AM CDT
- In force
- 66 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Russell County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2034 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2063 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KICT 170454 RRA SVRICT KSC167-170545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1154 PM CDT SAT JUL 16 1994 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1245 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL KANSAS ...RUSSELL COUNTY AT 1153 PM...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES WEST OF RUSSELL AND WAS MOVING EAST AT 35 MILES AN HOUR. THIS STORM HAS THE POTENTIAL TO PRODUCE WINDS TO 60 MILES AN HOUR. CITIES IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE RUSSELL...AND BUNKER HILL. THIS STORM WILL BE MOVING EAST ALONG INTERSTATE 70. THIS STORM CAN BE EXPECTED IN THE CITY OF RUSSELL AROUND 1215 AM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. IF YOU ARE OUTSIDE...MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM DANGEROUS WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. J.CHRISTENSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:51 PM CDT, 8 hours 3 minutes earlier.
Area forecast discussion, Jul 16, 3:51 PM CDT, 8 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 351 PM CDT SAT JUL 16 1994 VORT MAX HAS EXITED THE SE PORTION OF THE STATE ATTM INTO CNTRL MO. AS PER THE NGM AND ETA MODELS...NO UVV TO SPEAK OF TO SUPPORT TSTM DVLPMT FOR THE REMAINDER OF THE DAY. OVRNGT FOCUS FOR TSTM DVLPMT SHD BE ALG STNRY FNTL BNDRY XTND ALONG THE NORTHERN REACHES OF KS NEAR THE KS/NE BORDER. RSL 65/90 53 SLN 64/89 53 HUT 68/92 53 ICT 69/93 53 CNU 68/90 43 & REESE
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 12:40 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 65 min |
| Jul 17, 12:40 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 38 min |
| Jul 17, 1:13 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 62 min |
| Jul 17, 2:13 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 32 min |
| Jul 17, 2:22 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 53 min |
| Jul 17, 2:39 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 66 min |
| Jul 17, 3:07 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 53 min |
| Jul 17, 3:14 AM CDT | Severe Thunderstorm Warning | ICT | Marion | 38 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.